MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006U0305
Medical Device Problem Codes Detachment Of Device Component (1104); Out-Of-Box Failure (2311); Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.The pusher assembly was kinked and fractured in multiple locations and the introducer sheath was kinked in multiple locations.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned device revealed that the pusher assembly was fractured and kinked in multiple locations and the introducer sheath was kinked in multiple locations.These damages were likely incidental and likely occurred during packaging for return to penumbra.Due to the incidental damages observed on the pc400 and due to the embolization coil not being returned for evaluation, the root cause of the reported unintentional detachment could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff noticed that a penumbra coil 400 (pc400) had unintentionally detached from its pusher assembly upon removal from the dispenser hoop.The detached pc400 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new pc400.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6478489
Report Number3005168196-2017-00580
Device Sequence Number16226437
Product Code HCG
UDI-Device Identifier00814548011417
UDI-Public00814548011417
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number4006U0305
Device Lot NumberF31681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1